Florida, 2007Tornadoes in Florida, February 2, 2007
February 2, 2007 · NWS MLB · 4 events in 2 counties and zones
A series of powerful tornadoes swept across Sumter, Lake and Volusia counties during the early morning hours of February 2, 2007. A discontinuous swath of tornado damage was observed from near Wildwood in Sumter County to the town of Lady Lake (Lake County) to New Smyrna Beach (Volusia County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 21
- Injuries
- 61
- Property damage
- $156 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of powerful tornadoes swept across Sumter, Lake and Volusia counties during the early morning hours of February 2, 2007. A discontinuous swath of tornado damage was observed from near Wildwood in Sumter County to the town of Lady Lake (Lake County) to New Smyrna Beach (Volusia County). This was a distance of over 70 miles. A total of 21 fatalities occurred within Lake County. Central Florida was located in the warm sector ahead of an advancing cold front. Large scale lift was supported by a very strong jet aloft, with strong vertical shear. Instability increased overnight with temperatures and dew points increasing through the pre-dawn hours. A single long-tracked supercell thunderstorm traveled from Sumter County to the coastal waters of Volusia County during the early morning hours of February 2, 2007. Three tornadoes touched down along this track.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 2, 3:10 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 2, 3:10 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
310 AM EST FRI FEB 2 2007
...TORNADO WATCH 15 CONTINUES IN EFFECT UNTIL 6 AM FOR NORTHERN
SECTIONS OF EAST CENTRAL FLORIDA...
...COOLER WEATHER MOVING IN FOR THE WEEKEND...
.DISCUSSION...
TODAY/TONIGHT...ATMOSPHERIC DESTABILIZATION HAS OCCURRED OVER THE
PAST SEVERAL HOURS. TEMPS AND DEW POINTS HAVE RISEN SINCE SUNSET
WITH STEADY S-SW FLOW. WIND FIELDS AND SHEAR REMAIN IMPRESSIVE WITH
POTENTIAL FOR ADDITIONAL ROTATING STORMS AND SEVERE WEATHER NORTHERN
SECTIONS DURING THE PREDAWN HOURS. TOR WATCH REMAINS IN EFFECT UNTIL
6AM FOR AREAS FROM ORANGE/NRN BREVARD COUNTIES NORTHWARD.
WIND FIELDS WILL BECOME MORE UNIDIRECTIONAL AFTER SUNRISE AND
DECREASE MODESTLY INTO THE AFTERNOON WITH LOW CENTER LIFTING NE OVER
ATLANTIC. STILL EXPECT HIGH COVERAGE OF SHOWERS AND A FEW STORMS
INTO THE DAYTIME HOURS WITH MOISTURE BAND DRAPED ACROSS THE
PENINSULA AND FRONT SLIDING SOUTH OVER THE PENINSULA. HAVE KEPT
CATEGORICAL POPS IN FOR DAYTIME. HIGHEST POPS WILL SHIFT TO SOUTHERN
SECTIONS BY LATER TODAY/TONIGHT.
SAT-MON...DEEP UPPER LEVEL TROUGH SWINGING THROUGH THE UPPER AND MID
MISSISSIPPI VALLEY WILL MAINTAIN MORE OF A SOUTHWESTERLY UPPER LEVEL
FLOW ALOFT OVER FLORIDA. COOL CONTENTINAL AIR WILL FILTER INTO THE
DEEP SOUTH BUT WITH LITTLE UPPER LEVEL SUPPORT... WILL NOT SEE
SIGNIFICANT DEEP LAYER DRYING OF THE ATMOSPHERE UNTIL THE NEXT
IMPULSE DROPS SOUTH OUT OF THE MID WEST EARLY NEXT WEEK. SURFACE
WINDS WILL SHIFT TO THE NORTH ON SATURDAY BUT THE AIRMAS WILL BE
SHALOW ALLOWING FOR SOME OVERRUNNING TYPE PRECIP COMBINED WITH SOME
SHOWERS LINGERIN OVER THE AREA THROUGH MIDDAY ON MONDAY.
EXTENDED...THE BROAD UPPER TROUGH OVER THE EASTERN US WILL
STRENGTHEN THE FIRST OF THE WEEK AS IMPULSES SWING DOWN THE WEST
SIDE BACKING UPPER LEVEL WINDS A BIT OVER THE PENINSULS. THIS
PRIVIDES ENOUGH PUSH TO BRING MUCH DRYER DEEP LAYER AIR OVER THE
STATE DIMINISHING THE CHANCE FOR SIGNIFICANT RAIN TUESDAY THROUGH
THE END OF THE WEEK.
&&
.AVIATION...SHOWERS AND STORMS WILL REMAIN MORE NUMEROUS NORTH OF
KMCO-KDAB THROUGH AROUND SUNRISE THEN SPREADING SOUTH DURING THE
DAYTIME HOURS. LLWS CONTINUES TO BE A THREAT WITH STRONG WIND FIELDS
ABOVE THE SURFACE. CONTINUED AREAS OF MVFR/LCL IFR CONDITIONS IN
SHOWERS AND A FEW STORMS AREA WIDE DURING DAYTIME HOURS.
&&
.MARINE...S-SW WINDS AROUND 25 KNOTS AT OFFSHORE BUOYS EARLY THIS
MORNING WILL SLOWLY DECREASE THIS AFTERNOON. SMALL CRAFT ADVISORIES
WILL CONTINUE OVER ENTIRE AREA THROUGH LATE MORNING AND OFFSHORE
AREAS UNTIL LATE AFTERNOON. NORTHERN NEAR SHORE LEG REMAINS UNDER A
TORNADO WATCH UNTIL 6 AM. NORTHERLY WIND SHIFT WILL SWEEP SOUTH
THRUGH THE COASTAL WATERS BEFORE SUNRISE ON SATURDAY AND STRENGTHEN
DURING THE AFTERNOON WITH WINDS TO NEAR SMALL CRAFT ADVISORY
STRENGTH AND SEAS BUILDIG TO NEAR SIX FEET. NORTHERLY WINDS WILL
CONTINUE THROUGH MONDAY BUT WILL WEAKEN A BIT. A STRONG NORTHERLY
SURGE AGAIN SWEEP THE WATERS ON TUESDAY BRINGING WIND AND SEAS TO
WELL ABOVE SMALL CRAFT LEVEL.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 55 57 42 / 80 10 50 60
MCO 75 56 61 44 / 80 10 50 70
MLB 76 59 64 48 / 80 10 60 70
VRB 78 62 67 54 / 80 20 60 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH 15 IN EFFECT UNTIL 6 AM EST FOR LAKE...ORANGE...
SEMINOLE...VOLUSIA AND NORTHERN BREVARD COUNTIES.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM EST THIS MORNING FOR
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM....DECKER
SVR COORD...VOLKMERHazardous weather outlook, Feb 1, 4:57 PM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EST THU FEB 1 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
020630-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
457 PM EST THU FEB 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
...THUNDERSTORM IMPACT...
A SURFACE LOW PRESSURE AREA OFF THE FLORIDA PANHANDLE THIS EVENING
WILL RIDE EAST NORTHEAST OVERNIGHT. A STRONG UPPER LEVEL JET
STREAM AND INCREASING WIND SHEAR WILL CONTRIBUTE TO THE THREAT FOR
SEVERE STORMS TO AFFECT EAST CENTRAL FLORIDA AFTER 1 AM. THE
HIGHEST THREAT FOR SEVERE WIND GUSTS AND THE POSSIBILITY FOR AN
ISOLATED TORNADO WILL OCCUR MAINLY NORTH OF A LINE FROM LAKE
KISSIMMEE TO MELBOURNE. THE INCREASING WIND FIELDS OVERNIGHT MAY
ALSO ALLOW A FEW OF THE HEAVIER SHOWERS OR STORMS TO PRODUCE WIND
GUSTS OVER 50 MPH.
IT IS RECOMMENDED TO SET YOUR NOAA WEATHER RADIO TO ALERT BEFORE
GOING TO SLEEP IN CASE WARNINGS ARE ISSUED OVERNIGHT.
...MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND ISOLATED STORMS WILL MOVE OFFSHORE FROM
THE MAINLAND TONIGHT. WIND GUSTS OVER 35 KNOTS MAY OCCUR WITH
STORMS.
...WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE CONTINUE TO INCREASE OVER THE WATERS
THIS EVENING WITH SMALL CRAFT ADVISORY CONDITIONS. CONDITIONS
WILL FURTHER DETERIORATE LATER TONIGHT AS WINDS BECOME SOUTHWEST
WITH ADDITIONAL STRENGTHENING. A FEW GUSTS NEAR GALE FORCE WILL BE
POSSIBLE OVER THE OFFSHORE WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AS A FRONT
MOVES INTO NORTH FLORIDA. COOL AND BREEZY CONDITIONS WILL DEVELOP ON
SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. A SMALL CRAFT ADVISORY
WILL BE LIKELY ON SUNDAY AND INTO MONDAY. DRY CONDITIONS FROM
TUESDAY THROUGH MIDWEEK WILL CREATE A FIRE WEATHER HAZARD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED OVERNIGHT.
VOLKMER
In the hours before
Local storm report, Feb 2, 1:57 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
157 AM EST FRI FEB 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HAIL 5 N DAYTONA BEACH 29.28N 81.03W
02/02/2007 E0.25 INCH VOLUSIA FL AMATEUR RADIO
REPORTED AT MILE MARKER 275.
&&
DLJLocal storm report, Feb 2, 2:09 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
209 AM EST FRI FEB 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 8 N ORMOND BEACH 29.39N 81.06W
02/02/2007 AMZ550 FL AMATEUR RADIO
TREES DOWN AT OLD DIXIE HIGHWAY AND WALTER BOARDMAN ROAD.
TIME ESTIMATED BY RADAR.
&&
DLJTornado, Lake
- When
- February 2, 3:17 AM EST to 3:25 AM EST
- Where
- Lake County, 2.52 mi SW of Lady Lake to 3.14 mi SE of Emerald
- Rating
- EF3
- Path length
- 10.5 mi
- Path width
- 450 yd
- Continued into
- Brevard, Fl (MLB)
- Deaths
- 8 direct, 0 indirect
- Injuries
- 10 direct, 0 indirect
- Property damage
- $52 million
- Reported by
- NWS Storm Survey
- Coordinates
- 28.894, -81.949
The the tornado that moved out of Sumter County, crossed into Lake County just west of Lady Lake. The one quarter mile wide, F3 tornado moved across the Lady Lake area killing 8 people and injuring 10. The tornado damaged 180 residences and destroyed 101. All of the fatalities were in mobile homes. Moving east northeast at 50 MPH, the tornado lifted near Emrald Marsh Lake.
Tornado, Lake
- When
- February 2, 3:37 AM EST to 3:55 AM EST
- Where
- Lake County, 2.82 mi NE of Turpentine to 1.53 mi S of Crows Bluff
- Rating
- EF3
- Path length
- 12.74 mi
- Path width
- 400 yd
- Continued into
- Volusia, Fl (MLB)
- Deaths
- 13 direct, 0 indirect
- Injuries
- 9 direct, 0 indirect
- Property damage
- $46 million
- Reported by
- NWS Storm Survey
- Coordinates
- 28.959, -81.587
The mesocyclone that produced the Lady Lake tornado reintensified and produced a second F3 tornado in a rural area west southwest of Paisley. The tornado move east northeast at over 50 MPH toward the Lake Mack area just west of the St. Johns river. The tornado produced a quarter mile wide track across the Lake Mack area destroying 86 residences and damaging 144. Many mobile homes were completely destroyed. Thirteen people died in mobile homes.
Tornado, Volusia
- When
- February 2, 3:55 AM EST to 4:10 AM EST
- Where
- Volusia County, 2.89 mi W of Beresford to 5.76 mi NE of Lake Helen
- Rating
- EF3
- Path length
- 13.29 mi
- Path width
- 450 yd
- Injuries
- 42 direct, 0 indirect
- Property damage
- $52 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.000, -81.378
The tornado that killed 13 people in the Lake Mack area of Lake County moved east across the St. Johns River, crossed into Volusia county at Lake Beresford and moved across Deland as an F3 tornado. It was still moving east northeast at 50 MPH as it damaged 277 and destroyed 106 residences in the Deland area. The tornado finally lifted about eight miles east of Deland along Highway 44. There were no fatalities in Volusia County but 42 people were injured.
Tornado, Volusia
- When
- February 2, 4:22 AM EST to 4:27 AM EST
- Where
- Volusia County, 2.55 mi WNW of (Evb)new Smyrna Beach Airport to 0.52 mi ENE of Isleboro
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 100 yd
- Property damage
- $6.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.064, -80.989
The same mesocyclone that produced the previous tornadoes in Lake and Volusia County now moved over New Smyrna Beach. The F1 tornado first touched down east of Interstate 95 along Turnbull Bay Road and moved rapidly east where it lifted at the Intracoastal Waterway just north of New Smyrna Beach Airport. The tornado damaged roofs, car ports, garage doors and pool screens in the area. There were no injuries reported.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Lake | 2007-02-02 | 20 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 66 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 77 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 92 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 17 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 88 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 81 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-27 | 88 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 46 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 35 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 15 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 37 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 7 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 58 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 35 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 9 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 49 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 55 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 66 | Female | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 54 | Male | Mobile/Trailer Home | Direct |
| Tornado, Lake | 2007-02-02 | 49 | Female | Mobile/Trailer Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, February 2 to 12, 2007$4.8 million · 6 events
- Winter Weather in Vermont, February 2 to 3, 2007$50,000 · 16 events
- Winter Weather in New York, February 2, 2007$25,000 · 9 events
- Extreme Cold in Iowa, February 2 to 5, 200721 events
- Blizzard and Winter Storm in Michigan, February 2 to 4, 200715 events
- Extreme Cold in Illinois, February 2 to 5, 200713 events
- Winter Weather in Pennsylvania, February 2, 20078 events
- Extreme Cold in North Dakota, February 2 to 3, 20078 events
- High Wind in South Dakota, February 2, 200752 kt wind · 7 events
- Extreme Cold in Wisconsin, February 2 to 5, 20076 events
- Extreme Cold in Minnesota, February 2 to 3, 20076 events
- Winter Weather in New Jersey, February 2, 20075 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18948, 18950, 20318, 19002.